Jump to content
Important Survey - Please Participate ×

Here starts my journey


[Pe...]

Recommended Posts

Hi,

I am a 59 year female who has been on Ativan for 15 years.  A couple of years ago I started asking my doctor what the long term effects were of taking this drug.  She said there were none, but that I really need to get off the drug because it is addictive.  And to slow wean myself off of it.  She gave no taper advise.  Last September I had her cut my dose from .5mg twice daily to .5mg once daily.  I had some extra pills so the real cut back started in December.  I'm having symptoms of withdraw and didn't realize they were related until I started looking online yesterday for the side effects of Ativan...which eventually led to me to here.  This makes me so mad and now I am scared of what is going to happen next!

Link to comment
Share on other sites

Welcome to BenzoBuddies!  We are glad you decided to join us.  You'll find a lot of support and information on this forum, which is the only one of its kind online.  I'm sorry you are going through this.  Unfortunately, many doctors don't seem to know much about the realities of benzo withdrawal. Are you off benzos now?

 

For those starting a taper, we generally recommend starting out at a rate of 5 to 10% every 10-14 days, then adjusting the taper to suit your own needs.  Note: very short term users may be able to taper faster.

 

Withdrawal symptoms, which vary widely but commonly include anxiety and insomnia, often occur during a taper, but these are temporary and will get better in time.  In general, first tapers are easier, but cold turkeys or multiple withdrawals may be more severe and longer lasting.  Here are a few links to get you started:

 

The Ashton Manual, a concise reference for tapering and symptom issues.

 

Withdrawal Support (during your taper)

 

Once again, welcome!

Link to comment
Share on other sites

×
×
  • Create New...